Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 4, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 10, 2022, 1:59 AM MST. It took effect at Jan 10, 2022, 12:00 PM MST. It was in force for 49 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2022, 1:59 AM MST (08:59 UTC)
- In effect from
- Jan 10, 2022, 12:00 PM MST
- Expired
- Jan 12, 2022, 1:03 PM MST
- In force
- 49 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
778 WWUS75 KTFX 100859 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 159 AM MST Mon Jan 10 2022 MTZ009-010-048-102315- /O.UPG.KTFX.HW.A.0002.220110T1600Z-220113T0000Z/ /O.NEW.KTFX.HW.W.0004.220110T1900Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 159 AM MST Mon Jan 10 2022 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. Isolated gusts in excess of 80 mph are possible along the immediate east slopes of the Rockies. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...From Noon today to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. Areas of blowing snow and reduced visibility will become more limited as temperatures remain above freezing today, but drifting of snow could continue to impact some roadways. * ADDITIONAL DETAILS...Several days of strong winds are expected through Wednesday with lighter winds this morning increasing by early this afternoon. Winds may diminish at times late tonight and again Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hoenisch
7 follow-up statements
114 WWUS75 KTFX 101944 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1244 PM MST Mon Jan 10 2022 MTZ009-010-048-111200- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 1244 PM MST Mon Jan 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 75 mph. Isolated gusts up to 90 mph are possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. Drifting snow could continue to impact some roadways, leading to slippery road conditions and partial lane blockages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Moldan
238 WWUS75 KTFX 110134 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 634 PM MST Mon Jan 10 2022 MTZ044-046-111645- /O.EXA.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Toole-Eastern Pondera- Including the following locations: Conrad, Sunburst, Brady, and Shelby 634 PM MST Mon Jan 10 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Eastern Pondera and Toole Counties. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ MTZ009-010-048-111645- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 634 PM MST Mon Jan 10 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 50 mph with gusts up to 90 mph. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ mpj
221 WWUS75 KTFX 110833 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 133 AM MST Tue Jan 11 2022 MTZ009-010-048-112300- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 133 AM MST Tue Jan 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 75 mph. Isolated gusts up to 90 mph are possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds are expected through Wednesday with lighter winds this morning increasing by early this afternoon. Winds may diminish, at times, Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ044-046-112300- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Toole-Eastern Pondera- Including the following locations: Conrad, Sunburst, Brady, and Shelby 133 AM MST Tue Jan 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Eastern Pondera and Toole Counties. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Fogleman
358 WWUS75 KTFX 112109 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 209 PM MST Tue Jan 11 2022 MTZ009-010-048-121215- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 209 PM MST Tue Jan 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 75 mph. Isolated gusts up to 90 mph are possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds are expected through Wednesday. Winds may diminish, at times, overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ044-046-121215- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Toole-Eastern Pondera- Including the following locations: Conrad, Sunburst, Brady, and Shelby 209 PM MST Tue Jan 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Pondera and Toole Counties. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AM
444 WWUS75 KTFX 120156 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 656 PM MST Tue Jan 11 2022 MTZ012-013-050-121200- /O.EXB.KTFX.HW.W.0004.220112T0800Z-220113T0000Z/ Cascade-Chouteau-Judith Basin- Including the following locations: Raynesford, Carter, Stanford, Cascade, Great Falls, Fort Benton, Hobson, Big Sandy, and Belt 656 PM MST Tue Jan 11 2022 ...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Cascade, Judith Basin and Chouteau Counties. * WHEN...From 1 AM to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ009-010-048-121200- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 656 PM MST Tue Jan 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 75 mph. Isolated gusts up to 90 mph are possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong winds are expected through Wednesday. Winds may diminish, at times, overnight tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ044-046-121200- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Toole-Eastern Pondera- Including the following locations: Conrad, Sunburst, Brady, and Shelby 656 PM MST Tue Jan 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Pondera and Toole Counties. * WHEN...Until 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. && $$ RG
478 WWUS75 KTFX 120919 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 219 AM MST Wed Jan 12 2022 MTZ009-010-048-130000- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 219 AM MST Wed Jan 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 50 mph, with gusts up to 75 mph. Isolated gusts up to 90 mph are possible along the immediate east slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause isolated power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ012-013-050-130000- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Cascade-Chouteau-Judith Basin- Including the following locations: Raynesford, Carter, Stanford, Cascade, Great Falls, Fort Benton, Hobson, Big Sandy, and Belt 219 AM MST Wed Jan 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Cascade, Judith Basin and Chouteau Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MTZ044-046-130000- /O.CON.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Toole-Eastern Pondera- Including the following locations: Conrad, Sunburst, Brady, and Shelby 219 AM MST Wed Jan 12 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Eastern Pondera and Toole Counties. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds may move loose debris, and cause isolated power outages. Travel could be difficult, especially for high profile vehicles. && $$ Fogleman
490 WWUS75 KTFX 122003 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 103 PM MST Wed Jan 12 2022 MTZ009-010-012-013-044-046-048-050-122115- /O.CAN.KTFX.HW.W.0004.000000T0000Z-220113T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Cascade-Chouteau- Toole-Eastern Pondera-Southern Rocky Mountain Front-Judith Basin- Including the following locations: Raynesford, Hobson, Brady, Shelby, Logan Pass, Big Sandy, Bynum, Carter, Browning, Stanford, Cascade, Cut Bank, Heart Butte, Great Falls, Choteau, Fort Benton, Augusta, Conrad, Sunburst, Marias Pass, and Belt 103 PM MST Wed Jan 12 2022 ...HIGH WIND WARNING IS CANCELLED... Gusty winds will continue through this afternoon, but are not longer expected to exceed 50 mph. $$ Pierce
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 9, 10:51 PM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Jan 9, 10:51 PM MST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1051 PM MST Sun Jan 9 2022 ...Aviation Section Update... .SYNOPSIS... Strong and gusty winds are expected through the first half of the upcoming work week, primarily over the plains of Central and North Central Montana and north-south valleys of Southwest Montana. While temperatures are expected to warm into the upper 30s to upper 40s at most locations through Thursday, cold prone valleys of Southwest and Central Montana may be stuck in the upper 20s to low 30s due to strong temperature inversions over the valleys. && .UPDATE... No major changes made to the existing forecast package with this update. Temperatures were lowered a bit in the northeastern portion of the CWA, as the warm front did not make it quite as far north as anticipated today, but should have no trouble clearing the area tomorrow. Ludwig && .AVIATION... 1051 PM MST Sun Jan 9 2022 (10/06Z TAF period) VFR conditions prevail at all airfields throughout this forecast period. Winds/wind gusts cause the greatest impact to aviation ops. KGTF, KLWT and north experience westerly/southwesterly strong gusty winds, with wind gusts in excess of 50KT possible for KCTB. Low level wind shear conditions are included in the KHVR, KGTF and KLWT TAFs. Light winds are expected throughout this forecast period for KHLN and KBZN. Generally, southerly winds are forecast for southwest Montana, favoring gusty winds at KEKS. These winds impact light aircraft, especially near mountains and through valleys. - Fogleman Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PREV DISCUSSION... /ISSUED 430 PM MST Sun Jan 9 2022/ Primary forecast concerns through Monday night are blowing and drifting snow along the Rocky Mountain Front; in addition to strong winds along the Rocky Mountain Front, Montana Hwy 200 corridor across Central Montana, and Madison Valley in Southwest (through Wednesday night). First with respect to the blowing and drifting snow situation along the Rocky Mountain Front. Numerous instances of severe driving conditions and/or road closures were reported across the Northern Rocky Mountain Front this morning, with an on-going road closure of Duck Lake Road as of this afternoon. Webcams across the region continue to suggest that snow is still being lofted (blown and drifted) across the region despite temperatures warming to near or slightly above freezing. Given that winds will remain strong and that similar (high) temperatures are expected through the day on Monday, have issued a Winter Weather Advisory for blowing/drifting snow through 12z Tuesday due to expected/on-going impacts on local roadways. Strong pressure gradient will reside along/across the Rocky Mountain Front, Montana Hwy 200 corridor, and north-south valleys of Southwest Montana through Wednesday night, with the strongest gradient expected along the Rocky Mountain Front. In addition to a strong pressure gradient, H850-700 winds from the west to northwest will at times peak between 40-70kts, primarily over Central and North Central Montana. The combination of the strong surface pressure gradient and cross barrier flow will lead to gusty surface winds, with periods of near or high wind criteria gusts and/or sustained speeds. NBMv4.1 probabilistic data suggests a 60% (or greater) chance of wind gusts exceeding 48kts along the Rocky Mountain Front and Glacier County from late Monday morning through Wednesday afternoon. Given this probability and deterministic model data suggesting the potential for mountain wave activity, have elected to issue a High Wind Watch from 16z Monday through 00z Thursday. Further south along the Montana Hwy 200 corridor across Central Montana and Madison Valley in Southwest Montana, believe that the potential exists for high winds (especially high sustained winds) over the same timeframe; however, probabilistic guidance was lower than desired for the issuance of a High Wind Watch at this time. - Moldan Large scale ridging across the western US will bring generally dry and mild conditions to the region through at least Wednesday with a smaller scale weather disturbance from the Pacific moving across the area Tuesday, bringing a small chance of precipitation to mainly areas near Glacier National Park. The warmest temperatures of the week are likely on Wednesday with most lower elevation areas seeing temps in the 40s to possibly as warm as around 50 for areas from Great Falls to Lewistown. Models bring some additional disturbances through the area late this week into next weekend with the general idea of large scale ridging shifting west of the area by late next weekend and downstream troughing brining a more northwest flow across the region. Still a good bit of uncertainty with smaller scale features at this time however and blended model guidance/forecasts support temperatures cooling back to seasonal averages with some chances for precipitation. - Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 23 40 29 43 / 0 0 0 0 CTB 19 39 28 41 / 0 0 0 0 HLN 8 32 17 36 / 0 0 0 0 BZN 4 31 11 34 / 0 0 0 0 WYS -6 28 3 25 / 0 0 0 0 DLN 9 32 12 32 / 0 0 0 0 HVR 1 29 24 39 / 0 0 0 0 LWT 22 44 27 44 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Monday morning through Wednesday afternoon Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Weather Advisory until 5 AM MST Tuesday Northern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.